Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2012, 4:55 PM MDT for Logan County, Weld County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 4:55 PM MDT (22:55 UTC)
- Expired
- Jun 22, 2012, 5:22 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Logan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 118 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:52 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3114 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS55 KBOU 222255 SVRBOU COC075-123-222330- /O.NEW.KBOU.SV.W.0070.120622T2255Z-120622T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 455 PM MDT FRI JUN 22 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF WESTPLAINS...OR 31 MILES NORTHWEST OF STERLING...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTPLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4100 10320 4083 10325 4083 10373 4099 10376 TIME...MOT...LOC 2255Z 247DEG 21KT 4094 10363 WIND...HAIL 60MPH 1.50IN $$
1 follow-up statement
015 WWUS55 KBOU 222322 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 522 PM MDT FRI JUN 22 2012 COC075-123-222329- /O.CAN.KBOU.SV.W.0070.000000T0000Z-120622T2330Z/ LOGAN CO-WELD CO- 522 PM MDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD AND NORTHWESTERN LOGAN COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4100 10320 4083 10325 4083 10373 4099 10376 TIME...MOT...LOC 2319Z 247DEG 21KT 4099 10346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:21 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 22, 3:21 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT THU JUN 21 2012 .SHORT TERM...FORECAST LOOKS ON TRACK WITH ONLY MINOR CHANGES. ISOLATED CONVECTION TRYING TO FIRE ON THE DRYLINE IN NORTHERN WASHINGTON COUNTY...SO WILL HANG ON TO THE POPS OUT THERE TONIGHT. STILL A SLIGHT CHANCE OF SEVERE STORMS PRIMARILY IN SEDGWICK AND PHILLIPS COUNTIES WHERE THE MOISTURE WILL HANG ON BETTER. TOO DRY FOR STORMS FURTHER WEST. SOUTHWEST FLOW WILL CONTINUE AND SHOULD BE STRONG ENOUGH TO GENERALLY OVERCOME DIURNAL WINDS...THOUGH SPEEDS WILL BE QUITE A BIT LIGHTER THAN THIS AFTERNOON. THIS WILL KEEP TEMPERATURES UP AND HUMIDITIES VERY LOW IN THE AREAS PRONE TO WSW DRAINAGE WINDS. ALL OF THIS ALREADY IN THE PLAN. TWEAKED TEMPERATURES UP SLIGHTLY AND HUMIDITIES DOWN A LITTLE MORE LATE TONIGHT AND SATURDAY...ESPECIALLY IN THE FOOTHILLS. .LONG TERM...MODELS SHOW THE UPPER HIGH TO BE CENTERED OVER OKLAHOMA SATURDAY NIGHT...THEN WESTERN KANSAS ON SUNDAY AND SUNDAY NIGHT. BY MONDAY AFTERNOON AND NIGHT IT IS CENTERED OVER THE TEXAS PANHANDLE. THE FLOW ALOFT WILL MAINLY STAY SOUTHWESTERLY AND BE PRETTY LIGHT ALL FIVE PERIODS. THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN SYNOPTIC SCALE ENERGY FOR THE CWA ALL FIVE PERIODS. MODELS HAVE SOME EASTERLY BOUNDARY LAYER FLOW PROGGED OVER THE EASTERN PLAINS SATURDAY NIGHT...WITH WESTERLIES OVER THE REST OF THE CWA. BY SUNDAY...EASTERLIES ARE PROGGED OVER THE PLAINS INTO THE FOOTHILLS. EAST-SOUTHEASTERLIES ARE PROGGED SUNDAY NIGHT. SOUTHERLIES ARE PROGGED ON MONDAY...WITH DOWNSLOPING WESTERLIES MONDAY NIGHT. FOR MOISTURE...IT IS PRETTY DRY SATURDAY...WITH MOISTURE TO INCREASE LATER SATURDAY NIGHT...MORE SO ON THE GFS. MOISTURE IS PRETTY DECENT LATER SUNDAY AFTERNOON AND SUNDAY NIGHT. MOISTURE IS FAIR MONDAY. DEW POINTS ARE PROGGED IN THE 20S F FOR MUCH OF THE CWA SATURDAY EVENING. THE GFS HAS DEW POINTS GETTING INTO THE 50 TO 70 F RANGE OVER THE NORTHERN BORDER OF THE PLAINS BY 00Z LATE AFTERNOON SUNDAY. THE NAM FINALLY GETS BETTER DEW POINTS INTO THE PLAINS SUNDAY EVENING. ON MONDAY...MOISTURE PUSHES EAST. BY 00Z LATE DAY...THERE ARE SOME 40S TO THE LOWER 50S F OVER THE FAR EAST. PRECIPITABLE WATER VALUES ARE MAINLY IN THE 0.60 TO 0.85 INCH RANGE THROUGH THE PERIODS...HOWEVER A BIT LOWER ON THE NAM SATURDAY NIGHT...AND VALUES OVER 1.00 INCH OVER THE FAR EAST LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. THERE IS NO CAPE PROGGED FOR THE CWA SATURDAY NIGHT. BY SUNDAY AFTERNOON...THE GFS HAS SIGNIFICANT CAPE OVER THE NORTHERN BORDER PLAINS...WITH LOWER NUMBERS FROM THE NAM OVER THE MOUNTAINS. AGREEMENT IS POOR BETWEEN THE TWO ON SUNDAY. BY SUNDAY EVENING ...BOTH HAVE DECENT CAPE VALUES...1500-3500 J/KG OVER MOST OF THE PLAINS. BY LATE DAY MONDAY...THE CAPE IS LIMITED OVER THE CWA. THERE IS NO MEASURABLE PRECIPITATION PROGGED FOR THE FORECAST AREA SATURDAY NIGHT AND SUNDAY MORNING. THERE IS SOME OVER THE CWA SUNDAY AFTERNOON AND NIGHT...MUCH MORE ON THE GFS COMPARED TO THE NAM. THERE IS VERY LITTLE RAINFALL PROGGED LATE DAY MONDAY. FOR POPS WILL GO WITH 20-30%S SUNDAY AFTERNOON AND EVENING...THEN 20%S FOR THE MOUNTAINS AND FOOTHILLS LATE DAY MONDAY. FOR TEMPERATURES ...SUNDAY'S HIGHS ARE 1-2 C COOLER THAN SATURDAY'S. MONDAY'S ARE ARE CLOSE TO SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY ...THE UPPER RIDGE TO OUR SOUTHEAST FLATTENS SOMEWHAT AND THE CENTER MOVES DUE SOUTH OF COLORADO. THE FLOW ALOFT IS PROGGED TO BE SOUTHWESTERLY INTO THURSDAY...THEN MORE ZONAL BY FRIDAY. MOISTURE IS OK TUESDAY AND WEDNESDAY...BUT IT DECREASES THURSDAY AND FRIDAY. TEMPERATURES LOOK TO STAY PRETTY HOT. && .AVIATION...VFR CONDITIONS THROUGH SATURDAY. SSW WINDS WILL DIMINISH THIS EVENING. SMOKE IMPACTS SHOULD BE LIMITED TO NW AND N GATES FOR KDEN. && .FIRE WEATHER...WITH SW FLOW CONTINUING OVERNIGHT EXPECT MINIMAL HUMIDITY RECOVERY OVERNIGHT IN AREAS PRONE TO SW DRAINAGE... ESPECIALLY THE EAST SLOPES OF THE FRONT RANGE. WITH VERY LOW HUMIDITIES...WARM TEMPERATURES AND BREEZY CONDITIONS WILL FAVOR ACTIVE BURNING ALL NIGHT IN THOSE AREAS. SOME QUESTION ABOUT HOW LONG RED FLAG CONDITIONS WILL CONTINUE AT LOWER ELEVATIONS THIS EVENING. WINDS MAY HANG ON LONGER THAN EXPECTED AND HELP KEEP HUMIDITIES LOW AS WELL...ESPECIALLY ALONG THE BASE OF THE FOOTHILLS. WILL LEAVE THE WARNING AS IS FOR NOW...BUT CONSIDER EXTENDING IT LATER THIS EVENING. GENERAL PLAN IS THE SAME FOR SATURDAY...A LITTLE WARMER/DRIER BUT WITH LIGHTER WINDS. STILL EXTREME CONDITIONS. && .HYDROLOGY...NO CONCERNS. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT SATURDAY FOR COZ211>218. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ238>241- 245>247. && SHORT TERM...GIMMESTAD LONG TERM....RJK AVIATION...GIMMESTAD
Hazardous weather outlook, Jun 22, 11:01 AM MDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT FRI JUN 22 2012 COZ030>051-231715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING OVER THE HIGHER TERRAIN AND ALONG THE FRONT RANGE URBAN CORRIDOR DUE TO HOT TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY. OVER THE FAR NORTHEAST PLAINS THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS EAST OF A STERLING TO AKRON LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY WEATHER IS EXPECTED OVER THE FORECAST AREA SATURDAY INTO SUNDAY AFTERNOON. THE SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS WILL RETURN SUNDAY EVENING AND CONTINUE ALL OF NEXT WEAK. TEMPERATURES WILL BE ABOVE SEASONAL NORMALS THROUGH THE ENTIRE PERIOD...WITH SATURDAY AND SUNDAY LOOKING THE HOTTEST. THERE WILL BE A SIGNIFICANT RISK OF WILDFIRE STARTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:35 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.